ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON CLOSURE SYSTEM (ACS), NYLON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Back to Search Results |
| Catalog Number |
8065698001 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Hyperemia (1904); Intraocular Pressure Increased (1937); Red Eye(s) (2038)
| Date of Event |
11/07/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
A government agency reported that during slit-lamp examination revealed two sutures at the corneoscleral limbus in place, with the suture in the superior nasal area broken.The conjunctival flap showed slight misalignment; the corneal wound was smooth, with no purulent discharge, and the remaining cornea was clear.The patient failed to strictly follow postoperative instructions and forcefully rubbed the operated eye, resulting in mechanical suture breakage.Subsequently, under strict aseptic conditions, the patient underwent conjunctival flap re-suturing of the left eye in the treatment room.The current patient outcome is unknown.
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.A sample was not received at the investigation site for evaluation for the nylon - suture broke, conjunctival flap slight misalignment; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Suture material samples are tested at incoming for tensile strength and diameter and visually inspected for any defects such as discoloration and frays.Sutures are also 100% inspected by trained operators for discoloration and frays and for proper attachment during the manufacturing process.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is:(b)(4).